Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 8, 2001, 5:03 PM EDT for Duval County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2001, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 8, 2001, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 082104 SVRJAX FLC031-082145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 503 PM EDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 545 PM EDT * AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF JACKSONVILLE BEACH...OR ABOUT 3 MILES NORTHWEST OF PONTE VEDRA BEACH...MOVING EAST AT 15 MPH. ANOTHER THUNDERSTORM EXTENDS FROM THE JACKSONVILLE INTERNATIONAL AIRPORT TO DOWNTOWN JACKSONVILLE. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EDT... JACKSONVILLE BEACH...NEPTUNE BEACH...ARLINGTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS fOF 55 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:50 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 8, 2:50 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT FRI JUN 08 2001 ONE VORTICITY MAXIMUM MOVING OFF THE GA COAST WITH ANOTHER ENTERING W GA. SHOWER ACTIVITY SEEMS TO MATCH THESE TWO FEATURES. SO FAR NO SEABREEZE WITH W-SW WINDS. NW UPPER FLO WILL BECOME ESTABLISHED WITH EMBEDDED WEAK VORTICITY MAXES AFFECTING AREA THROUGH SATURDAY NIGHT AS EAST COAST TROUGH AMPLYFIES. VERY MOIST AND UNSTABLE AIRMASS WILL PERSIST RESULTING IN SCATTERED TO NUMEROUS STORMS MAINLY DURING P.M. HOURS. AT SURFACE COLD FRONT WILL STALL OUT AND DISSIPATE JUST NORTH OF CWA SUNDAY AS UPPER TROUGH MOVES OFF TO THE EAST. 500 MB HEIGHTS START TO RISE ON SUNDAY SO THE AREA WILL SEE POPS BACK DOWN TO NEAR CLIMATOLOGY. THIS TREND SHOULD CONTINUE INTO AT LEAST MID-WEEK AS UPPER RIDGE DEVELOPS ALONG EAST COAST. MARINE...DISCOUNTING AVN SOLUTION AGAIN TODAY AS IT OVERDEVELOPS SURFACE LOW ON SUNDAY OVER COASTAL WATERS. WILL FOLLOW ETA WITH WINDS UP TO 15 KNOTS AND SEAS REACHING 5 FEET OFFSHORE. NO HEADLINES. PRELIM AMG 72/86/71/85 6765 SSI 73/87/72/86 6765 JAX 72/88/72/88 6665 GNV 70/90/71/90 5665 04 .JAX... .FL...NONE. .GA...NONE. PUBLIC/MARINE...ZIBURA AVIATION/FIRE WX...SHASHY
In the hours before
Special weather statement, Jun 8, 11:30 AM EDT, 5 hours 33 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT FRI JUN 8 2001 ...NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY... A VERY MOIST AND TROPICAL AIRMASS IS IN PLACE ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA WITH SHOWER AND THUNDERSTORM ACTIVITY EXPECTED AND WILL CONTINUE THROUGH THE EVENING HOURS. THE MAIN HAZARDS FROM THE THUNDERSTORMS TODAY ARE EXPECTED TO BE LOCALIZED HEAVY RAINFALL...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS. IN ADDITION...SMALL HAIL MAY ALSO ACCOMPANY THE STORMS. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THE STRONGEST THUNDERSTORMS WILL MOST LIKELY OCCUR FROM AROUND 1 PM AND THROUGH THE EVENING HOURS. DUE TO THE ORIENTATION OF THE UPPER LEVEL MOISTURE AND STORM MOTION...MUCH OF SOUTHEAST GEORGIA AND COASTAL AREAS OF NORTHEAST FLORIDA HAVE THE GREATEST CHANCE OF RECEIVING HEAVY RAINFALL... INCLUDING THE JACKSONVILLE METRO AREA. STORMS WILL GENERALLY BE MOVING TO THE EAST-SOUTHEAST 20 MPH. THUNDERSTORMS CONTAIN FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...SEEK SHELTER IF THREATENING WEATHER APPROACHES THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:23 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.